Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 12, 2020, 6:25 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2020, 6:25 PM CST (00:25 UTC)
- Expired
- Feb 12, 2020, 7:00 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 6:32 PM CST | TSTM WND DMG | 1 Sw Tullahoma, TN | TREE DOWN NEAR TURKEY CREEK AND HERMITAGE DRIVE IN TULLAHOMA |
| Feb 12, 6:35 PM CST | TSTM WND DMG | Tullahoma, TN | NUMEROUS TREES...POWER LINES...POWER POLES...AND RAILROAD CROSSING BARS WERE BLOWN DOWN ACROSS TULLAHOMA WITH MANY ROADS BLOCKED. THE METAL ROOF OF A RESTAURANT ON EAST LINCOLN STREET WAS BLOWN OFF AND A FALLEN TREE HEAVILY DAMAGED A MOBILE HOM ON EAST GRIZZAR |
| Feb 12, 6:36 PM CST | TSTM WND DMG | Tullahoma, TN | REPORTS OF SEVERAL TREES DOWN IN SOUTHERN COFFEE COUNTY...SPECIFICALLY EAST LINCOLN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 775 m²/s²
- 0-3 km storm-relative helicity
- 947 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WUUS54 KOHX 130025
SVROHX
TNC003-031-130100-
/O.NEW.KOHX.SV.W.0034.200213T0025Z-200213T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
625 PM CST Wed Feb 12 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Coffee County in Middle Tennessee...
Southern Bedford County in Middle Tennessee...
* Until 700 PM CST.
* At 625 PM CST, a severe thunderstorm was located 7 miles northwest
of Lynchburg, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, Manchester, Tullahoma, Normandy, Hillsboro, Raus and
Summitville.
This includes Interstate 24 between mile markers 103 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3536 8649 3537 8659 3542 8661 3564 8598
3557 8595 3554 8588 3539 8589 3535 8607
3536 8616 3534 8620 3534 8626 3535 8624
3537 8628 3538 8625 3539 8628 3541 8625
3541 8628 3536 8633 3535 8641 3532 8643
TIME...MOT...LOC 0025Z 252DEG 54KT 3538 8642
HAIL...<.75IN
WIND...60MPH
$$
101 follow-up statement
939
WWUS54 KOHX 130037
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
637 PM CST Wed Feb 12 2020
TNC003-130046-
/O.CAN.KOHX.SV.W.0034.000000T0000Z-200213T0100Z/
Bedford TN-
637 PM CST Wed Feb 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEDFORD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3535 8624 3537 8628 3538 8625 3539 8628
3541 8625 3545 8625 3545 8624 3546 8625
3555 8624 3564 8598 3557 8595 3555 8590
3554 8590 3554 8588 3539 8589 3535 8607
3536 8616 3534 8620 3534 8626
TIME...MOT...LOC 0036Z 252DEG 54KT 3544 8621
$$
TNC031-130100-
/O.CON.KOHX.SV.W.0034.000000T0000Z-200213T0100Z/
Coffee TN-
637 PM CST Wed Feb 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR COFFEE COUNTY...
At 636 PM CST, a severe thunderstorm was located near Tullahoma, or 7
miles west of Manchester, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Manchester, Tullahoma, Hillsboro and Summitville.
This includes Interstate 24 between mile markers 103 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3535 8624 3537 8628 3538 8625 3539 8628
3541 8625 3545 8625 3545 8624 3546 8625
3555 8624 3564 8598 3557 8595 3555 8590
3554 8590 3554 8588 3539 8589 3535 8607
3536 8616 3534 8620 3534 8626
TIME...MOT...LOC 0036Z 252DEG 54KT 3544 8621
HAIL...<.75IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:27 PM CST, 58 minutes earlier.
Area forecast discussion, Feb 12, 5:27 PM CST, 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 527 PM CST Wed Feb 12 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The severe weather threat for this afternoon and evening still exists, but with surface temperatures still in the 40s for most areas low level instability is lacking which is a big hurdle to overcome. The southern portions of the mid-state still have the best chance as the slightly warmer air across northern Alabama where mid-upper 50s temperatures with low-mid 50s dewpoints are noted might creep in through the evening hours. VIS satellite imagery indicates cloud cover is thinner from central Mississippi through central Alabama, so mixing there has been better. NAM/GFS forecast soundings for today depicted a strong inversion that only gives way when the line of storms moves through this evening, so a lack of building low level instability and marginal shear will not be enough for a significant severe weather event. The concern for flash flooding this evening still exists as rainfall rates of 2 inches per hour will be likely, and with saturated grounds runoff will be significant so smaller creeks and streams will rise quickly. Current radar trends over western Tennessee show mostly 40-50dBZ, but the precipitation band is narrow and progressive so rainfall amounts around an inch to possibly 2 inches can be expected, with amounts in excess of 2 inches less likely. After the front pushes through tonight some lingering light rain shower activity, mostly cloudy skies, and stiff northwest winds ushering in cold air will make for an unpleasant winter day on Thursday. The cold air advection continues into Friday, where highs will struggle to break 40 degrees, and lows Friday morning and Saturday morning could bottom out in the upper teens. A return flow gradually develops and light rainfall could return as early as Sunday, but more likely on Monday and Tuesday as isentropic ascent and moisture increase. Next week does have some uncertainty with just how much rain is possible, but the trend with both the ECMWF and GFS has been for lesser amounts of rainfall which will help our overall flood risk to continue to decrease through the week. Both models show a front pushing through at some point, and the other trend to watch is how soon the cold air advection arrives and when the moisture leaves. It is possible some of the precipitation may be in a non-liquid form, so for those wishing for more winter be sure to watch this trend. && .AVIATION... 00Z TAF DISCUSSION. IFR to MVFR conditions across Middle TN terminals as we deal with the latest system to move through the region. Some LIFR cigs are likely before sunrise Thursday, but should improve back to MVFR by late morning. Winds will be gusty (30-35 kts) on this line of showers moving through at issuance, but should back down to gusts of 20-25 overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Cumberland-Fentress- Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White. Flash Flood Watch through late tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......05 AVIATION........Unger
Hazardous weather outlook, Feb 12, 5:16 AM CST, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 516 AM CST Wed Feb 12 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-131245- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 516 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will be on the increase today. By late this afternoon and evening, strong to severe thunderstorms will be possible, mainly across southern middle Tennessee and the Plateau. Damaging winds and an isolated tornado or two will be possible. Additionally, given the already wet conditions, flash flooding and the flooding of rivers and streams will be an ongoing possibility as well. Keep in mind, A Flash Flood Watch has been issued for the mid state during this time period. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Wednesday afternoon and into Thursday morning for potential flooding and for strong to severe thunderstorms Wednesday afternoon and evening. 21
In the hours before
Special weather statement, Feb 12, 4:50 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
450 PM CST Wed Feb 12 2020
TNZ025-057>061-093>095-122330-
Hickman TN-Lawrence TN-Wayne TN-Williamson TN-Dickson TN-Lewis TN-
Maury TN-Giles TN-Marshall TN-
450 PM CST Wed Feb 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...EASTERN WAYNE...
SOUTHEASTERN DICKSON...NORTHWESTERN MARSHALL...LAWRENCE...MAURY...
WILLIAMSON...GILES AND EASTERN HICKMAN COUNTIES UNTIL 530 PM CST...
At 449 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near White Bluff to 10 miles northwest of
Underwood-Petersville. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Columbia, Lawrenceburg, Pulaski, Hohenwald, Centerville,
Brentwood, Spring Hill, Nolensville, Forest Hills, Mount Pleasant,
Oak Hill, Thompson's Station, Loretto, Burns, Collinwood, Fairview,
Summertown, St. Joseph and Minor Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8791 3608 8728 3604 8706 3599 8704
3605 8693 3604 8679 3597 8662 3500 8707
TIME...MOT...LOC 2249Z 270DEG 50KT 3607 8721 3500 8781
10Special weather statement, Feb 12, 5:28 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CST Wed Feb 12 2020
TNZ027-028-059>062-075-094-095-130015-
Lawrence TN-Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
Bedford TN-Maury TN-Giles TN-Marshall TN-
528 PM CST Wed Feb 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
MARSHALL...RUTHERFORD...SOUTHEASTERN LAWRENCE...EASTERN MAURY...
EASTERN WILLIAMSON...GILES...SOUTHERN WILSON AND BEDFORD COUNTIES
UNTIL 615 PM CST...
At 527 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Antioch to near Lexington. Movement was
east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Franklin, Columbia, Shelbyville, Lewisburg, Pulaski,
Smyrna, Brentwood, La Vergne, Spring Hill, Nolensville, Oak Hill,
Thompson's Station, Watertown, Walterhill, Antioch, Rural Hill,
Chapel Hill, Ardmore and Cornersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8738 3609 8678 3611 8607 3607 8606
3596 8611 3596 8615 3591 8614 3583 8618
3532 8643 3536 8649 3537 8659 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2327Z 267DEG 43KT 3610 8670 3499 8732
10Local storm report, Feb 12, 5:43 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 7 W MINOR HILL 35.04N 87.30W
02/12/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A POWERLINE BLOWN ONTO A HOUSE NEAR FIVE
POINTS. DAMAGE REPORTED TO THE HOUSE.
&&
EVENT NUMBER OHX2000124
FBORDENLocal storm report, Feb 12, 5:47 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 7 ESE LORETTO 35.03N 87.34W
02/12/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A ROOF OFF OF A BARN NEAR SECOND CREEK ROAD
AND JOE WILLIAMS ROAD. ALSO LAWRENCEBURG UTILITES
REPORTING 103 CUSTOMERS WITHOUT POWER.
&&
EVENT NUMBER OHX2000125
FBORDENLocal storm report, Feb 12, 6:16 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 4 ESE PULASKI 35.17N 86.97W
02/12/2020 GILES TN EMERGENCY MNGR
TREES DOWN REPORTED ON STOVAL ROAD.
&&
EVENT NUMBER OHX2000126
FBORDENSpecial weather statement, Feb 12, 6:16 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
616 PM CST Wed Feb 12 2020
TNZ028-030-032-062>065-075-077-078-130100-
Putnam TN-Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-
De Kalb TN-Warren TN-Smith TN-White TN-
616 PM CST Wed Feb 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...DE KALB...
SOUTHEASTERN RUTHERFORD...WARREN...NORTHERN COFFEE...SOUTHEASTERN
WILSON...NORTHEASTERN BEDFORD...WESTERN WHITE...PUTNAM AND CANNON
COUNTIES UNTIL 700 PM CST...
At 615 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gordonsville to 6 miles northeast of
Shelbyville. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, McMinnville, Sparta, Smithville, Woodbury, Algood,
Baxter, Gordonsville, Hickman, Alexandria, Morrison, Doyle, Bell
Buckle, Dowelltown, Liberty, Auburntown, Centertown, Hamptons
Crossroads, Rock Island State Park and Beechgrove.
This includes the following highways...
Interstate 40 between mile markers 255 and 296.
Interstate 24 between mile markers 87 and 101.
LAT...LON 3622 8533 3620 8533 3620 8531 3580 8556
3580 8560 3578 8561 3577 8560 3576 8561
3575 8559 3560 8569 3555 8649 3622 8598
3622 8564 3621 8563 3623 8560 3623 8538
TIME...MOT...LOC 0015Z 259DEG 51KT 3622 8594 3558 8640
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:16 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Putnam, Warren | 44 min |
| Feb 12, 6:53 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 37 min |
| Feb 12, 6:57 PM CST | Special Weather Statement | OHX | Van Buren, Warren, White | 48 min |
| Feb 12, 7:03 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 42 min |
| Feb 12, 7:11 PM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Feb 12, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 23 min |
| Feb 12, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, Van Buren, White | 37 min |
| Feb 12, 7:30 PM CST | Areal Flood Advisory | OHX | Putnam | 3 hr |
| Feb 12, 9:52 PM CST | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Feb 12, 11:22 PM CST | River Flood Advisory | OHX | Maury | 12 hr |
| Feb 12, 11:46 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 13, 2:01 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Feb 13, 2:04 AM CST | River Flood Advisory | OHX | Lawrence | 12 hr |
| Feb 13, 2:06 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 13, 3:58 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 29 hr |
| Feb 13, 8:15 AM CST | River Flood Warning | OHX | Maury | 27 hr |
| Feb 13, 8:15 AM CST | River Flood Warning | OHX | Humphreys | 3 days |
| Feb 13, 10:59 AM CST | River Flood Advisory | OHX | Perry, Wayne | 15 hr |
| Feb 13, 3:28 PM CST | River Flood Advisory | OHX | Williamson | 36 hr |
| Feb 13, 3:28 PM CST | River Flood Advisory | OHX | Williamson | 36 hr |
| Feb 13, 5:18 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.